Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 20, 2021, 3:49 PM CDT. It took effect at Apr 21, 2021, 5:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 3:49 PM CDT (20:49 UTC)
- In effect from
- Apr 21, 2021, 5:00 AM CDT
- Expired
- Apr 21, 2021, 9:38 PM CDT
- In force
- 17 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
946 WHUS74 KLIX 202049 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 349 PM CDT Tue Apr 20 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-210500- /O.NEW.KLIX.SC.Y.0026.210421T1000Z-210421T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 349 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 1 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...From 5 AM to 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
579 WHUS74 KLIX 210238 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 938 PM CDT Tue Apr 20 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-211045- /O.CON.KLIX.SC.Y.0026.210421T1000Z-210421T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 938 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM CDT WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From 5 AM to 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
092 WHUS74 KLIX 210913 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 413 AM CDT Wed Apr 21 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-211715- /O.CON.KLIX.SC.Y.0026.210421T1000Z-210421T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 413 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
849 WHUS74 KLIX 211653 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA Issued by National Weather Service Mobile AL 1153 AM CDT Wed Apr 21 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-220100- /O.EXT.KLIX.SC.Y.0026.000000T0000Z-210422T1500Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1153 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY... * WHAT...North to Northeast winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...Until 10 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
351 WHUS74 KLIX 220238 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 938 PM CDT Wed Apr 21 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-220345- /O.CAN.KLIX.SC.Y.0026.000000T0000Z-210422T1500Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 938 PM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below advisory criteria this evening. However, north winds of 15 to 20 knots, waves of 1 to 3 feet in the sounds, and seas of 3 to 5 feet in the open Gulf waters will continue through tomorrow. Small craft should continue to exercise caution given these expected conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 3:58 AM CDT, 11 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 3:58 AM CDT, 11 hours 51 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 358 AM CDT Tue Apr 20 2021 .SYNOPSIS... At the surface, high pressure centered over Louisiana early this morning. A cold front stretched from Lake Ontario to north Texas. Aloft, a southern stream shortwave was near Lake Charles, with a northern stream shortwave near Denver. The southern stream shortwave has enough moisture above 700 mb to develop mid level cloud cover and precipitation, but the layer below it is extremely dry. Very little rain has reached the surface, but the Slidell ASOS did tip 0.01 inch last hour. Temperatures at 3 AM CDT ranged from the upper 50s to mid 60s, with dew points generally in the 50s under light winds. && .SHORT TERM... Southern stream shortwave exits to the east by midday today, taking the mid and high level cloud cover with it...briefly. Northern stream shortwave sweeps eastward to near Lake Ontario by Wednesday noon. The cold front associated with this shortwave will move through the area overnight tonight. Another brief period of cloud cover will move across the area. The more noticeable effect of this frontal passage will be considerably cooler air in it's wake. While highs today are likely to be in the mid 70s in most areas, highs Wednesday aren't likely to get out of the 60s in most areas. Lows Thursday morning could fall into the upper 30s in the normally cooler locations, namely the Pearl and Pascagoula River basins, with 40s in most other locations that don't have a direct marine impact. Trimmed several degrees from the blended solution to much closer to the operational MOS guidance numbers. Highs Thursday won't be much warmer than Wednesday with high pressure just starting to shift east of the area, close to 10 degrees below normal. Onshore flow will start to return moisture late Thursday night, with temperatures about 10 degrees warmer Friday morning than Thursday morning. 35 && .LONG TERM (Friday and beyond)... As high pressure continues to shift off to the east Friday, a strong southern stream system will move out of the southern Rockies into Texas, to cross our area on Saturday. As moisture returns with warm air advection, rain chances will increase Friday afternoon. The ECMWF solution of tracking a surface low from north Texas Friday evening to eastern Kentucky by Saturday evening is usually fairly favorable for severe weather. The 00z GFS solution doesn't look quite as threatening at this time. Will need to keep an eye on this potential for Saturday morning/afternoon. Rain amounts look to be in the 1-2 inch range north of the Interstate 10/12 corridor, but with almost a week of dry weather we'd be able to tolerate that much. System is progressive and will be moving out of the area by Saturday evening. High pressure will then keep us dry until about the middle of next week, when a storm system moves through the northern and central Plains States. Temperatures should be warmer on Friday than Thursday, but blended data is somewhat closer to the cooler GFS solution in the lower 70s. Getting into the warm sector Saturday should allow temperatures to return to near normal (close to 80). Where the airmass Wednesday and Thursday is of Canadian origin, the airmass behind Saturday's system is of Pacific origin, so there won't be much, if any cooling for Sunday and beyond. Temperatures late in the weekend and early next week will be near to above normal. The blended data is much closer to the GFS solution in this respect. && .AVIATION (valid through 12z Wednesday)... VFR conditions through the forecast period. Clouds near/above FL100 should move out of the area this morning. Main flight planning issue would be winds behind the overnight cold front in the 06z-12z Wednesday window. The only terminals this might be an issue with are the southern terminals of KHUM/KMSY/KNEW, where winds could exceed 20 knots for a few hours near 12z. This would be especially the case at KNEW with northerly winds directly off Lake Pontchartrain. 35 && .MARINE... First 18-24 hours should be relatively benign until the cold frontal passage late tonight and Wednesday morning. Will eventually need Small Craft Advisory or Exercise Caution headlines for Wednesday into Thursday. May be a short window of lower winds Thursday night before things ramp up with the next system approaching for Friday and Saturday. Headlines will likely be necessary during that period, potentially continuing into Sunday. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 77 44 63 39 / 0 0 0 0 BTR 77 48 66 44 / 0 0 0 0 ASD 77 49 69 44 / 10 0 0 0 MSY 77 54 69 54 / 0 0 0 0 GPT 75 51 70 46 / 10 0 0 0 PQL 77 51 71 42 / 10 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.